MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO LOCK SCRW,TI,3.0MMX 12MM; PLATE, FIXATION, BONE

ARTHREX, INC. LO-PRO LOCK SCRW,TI,3.0MMX 12MM; PLATE, FIXATION, BONE
Catalog Number AR-8933L-12
Health Effect - Clinical Code Pain (1994)
Date of Event 06/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of four submissions from the same incident.The others are (b)(4).Lot number was not provided so device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a lapidus bunionectomy on (b)(6) 2015 (b)(6) medical center in which a plate and 5 screws were implanted in her left foot.The patient began to experience foot pain beginning in the incision area and radiating outward in (b)(6) 2017.The patient is scheduled to have the plate and 5 screws explanted on (b)(6) 2017 as the bone has fused.Follow investigation: surgeon performed a second surgery on (b)(6) 2017 where he explanted the following devices which had been implanted during the (b)(6) 2015 procedure: ar-8952tt-03 qty 1, ar-8933l-14 qty 2, ar-8933l-12 qty 2, ar-8933l-24 qty 1.The patient also had an ar-8730-34h fully threaded mini compression screw from the original procedure that the surgeon chose to leave in the patient.During the (b)(6) 2017 surgery, the surgeon was using a hexalobe driver to remove the screws and the tip of the driver broke off.The tip was retrieved with forceps and the case was completed.

Brand Name
LO-PRO LOCK SCRW,TI,3.0MMX 12MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6714792
Report Number1220246-2017-00259
Device Sequence Number16455466
Product Code HRS
UDI-Device Identifier00888867050006
UDI-Public00888867050006
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123241
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8933L-12
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2017
Initial Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;